MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3543
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.Microscopic inspection of the actual device - there were intermittent abrasions from the distal end to the rear end.- there were scratches in the longitudinal direction at approximately 2075mm and 2210mm - 2265mm from the distal end.When rotated 180°, there were similar longitudinal scratches.- the outer layer had been worn down in multiple sections at approximately 2295mm - 3545mm from the distal end.Confirmation of dimensions: the outer diameter at the normal section met the factory's specifications.No anomaly was found.- the normal section of where the balloon got stuck (approximately 2265mm - 3550mm from the distal end) was measured.About the confirmation of slidability: since the outer layer of actual device had been worn down, it was not possible to confirm it.History investigation of the product with the involved product code/lot number: - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report was found in the past complaint file.Simulation test: a metal torque device was assembled to the product and push-pull operations were performed.- there were scratches in the longitudinal direction.When rotated 180°, there were similar longitudinal scratches.Udi no.: (b)(4).(cause of occurrence): based on the investigation result, no anomaly was found in the manufacturing history record and dimensions.As a possible cause of this case, following factors were inferred.[combination failure]: no anomaly was found in the outer diameter at the normal section of where the balloon got stuck.However, since the outer layer was worn down, it was not possible to perform the combination test with the actual device and confirm the failure in the slidability.In addition, since the details of procedure were unknown, it was not possible to clarify the cause of occurrence.[abrasions]: it was likely that push-pull operations were performed while applying torque using a clamping object such as a torque device, resulting in scratches in the longitudinal direction and abrasions.However, since the details of procedure were unknown, it was not possible to clarify exactly when the event occurred and what the hard object was.[wearing down of the outer layer]: based on the investigation result of (b)(4), it was determined that the balloon got stuck at approximately 2265mm - 3550mm from the distal end of guidewire, and that a cutting tool was used to release the balloon from its adhering to the guidewire.Therefore, it was determined that the wearing down of outer layer found in multiple sections at approximately 2295mm - 3545mm from the distal end was caused during disassembling.[missing part]: it was likely that the outer layer was worn down when the actual device was investigated by (b)(4).Therefore, it was presumed that there was no missing part.Ashitaka factory manufacturing process assures the quality of this product by performing following work and inspections.- the guidewire is passed through a dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of the foreign substance on the surface of guidewire.- before the packaging process, 100% visual inspection is performed to confirm that there is no peeling of the outer layer on the surface of guidewire.The ifu of this product includes the following precaution and warning.- do not slip a tightened up torque device over the wire, as this may result in damage to the wire.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Please see section h10 for the related importer report for this event.
 
Event or Problem Description
The user facility reported that the doctor had a 450cm stiff angled glidewire going from the left radial artery to the right peroneal artery and proceeded to introduce a 3mmx100mm metacross r2p balloon into the popliteal artery where he began inflating to nominal pressures all along the popliteal and superficial femoral arteries with good success.The balloon was then brought back through the destination slender 119cm sheath and exited to sheath without issue.Once the balloon was out of the sheath about 20cm it stopped tracking on the stiff glidewire.The doctor tried pulling hard with hands, then with clamps and finally to release it with a knife to no avail, the balloon was stuck on the wire.He had to take the wire out of the body and get a new wire.The procedure was a radial to right leg percutaneous transluminal angioplasty (pta).Additional information was received from (b)(4) regarding the investigation of their device and the reported guidewire on 25apr2025: the catheter was returned with the guidewire (gw) stuck inside.Multiple sections of the guidewire (gw) showed peeled coating, shaft deformation, and fractures.The inner shaft was found adhered to the guidewire (gw) and deformed into a bellows shape, with fractures at approximately 2,495 mm and 3,519 mm from the tip.The outer shaft and core wire also exhibited bellows-like deformation and tip damage.The guidewire (gw) port was located at 3,605 mm with a fracture just beyond.The core wire had shifted and detached from the hub.Additionally, one ring marker was found embedded in the deformed shaft section.It is considered that the increased sliding resistance between the guidewire (gw) lumen and the guidewire (gw) forced the catheter to be pushed and pulled strongly, causing deformation of the inner shaft and breakage of the shaft.The reason why the sliding resistance between the guidewire (gw) lumen and the guidewire (gw) was increased is assumed that the hydrophilic coating performance of the guidewire (gw) was reduced, or the sliding characteristics were reduced due to blood adhesion.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22077962
Report Number9681834-2025-00080
Device Sequence Number21166604
Product Code DQX
UDI-Device Identifier04987350726704
UDI-Public(01)04987350726704(17)250831(10)230919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberGS3543
Device Catalogue NumberRF*PA35453P
Device Lot Number230919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
119CM DESTINATION SLENDER; 3MM X 100MM METACROSS R2P BALLOON
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale